MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result for one patient which was discordant relative to repeat testing when using thcg lot 356.An initial elevated atellica im thcg result was obtained for the patient in question.The sample was re-tested the same day, on the same analyzer and on an alternate atellica im system, and both repeat results were lower.The initial result was identified as falsely elevated.There are no allegations of patient harm or other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing.The interpretation of results section of the atellica im thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of observation of an elevated atellica im total hcg (thcg) result for one patient which was discordant relative to repeat testing.When the discordant sample was re-tested twice using the same analyzer on the same day, the repeat results were consistently lower.The lower results were considered correct.Quality control (qc) results were within expected ranges, and no issues were reported for any other patient samples.Review of instrument log data showed no evidence of any hardware issues affecting the delivery of assay reagents.Data for the affected sample show that more pressure was required to aspirate the initial discordant replicate than for the repeat tests, which did not demonstrate the same anomaly.The sample-aspiration pressure profile is consistent with the presence of micro-fibrin in the sample.On the basis of the available information, the cause for the discordant observation was a sample-quality issue.No product problem was identified.The customer is operational, and the reported issue is resolved by routine troubleshooting.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20406914
Report Number1219913-2024-00427
Device Sequence Number11657545
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public(01)00630414600024(10)10027356(17)240915
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number10027356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/22/2024
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown